Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Shreveport, LA

June 12, 2012Claiborne Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 3:19 AM CDT for Claiborne Parish, Webster Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 3:19 AM CDT (08:19 UTC)
Expired
Jun 12, 2012, 4:15 AM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 94 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:40 AM CDTTSTM WND DMGHomer, LAROOF REMOVED OFF A FREDS RETAIL BUSINESS IN HOMER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 11:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2755 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WUUS54 KSHV 120819
SVRSHV
LAC027-119-120915-
/O.NEW.KSHV.SV.W.0161.120612T0819Z-120612T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 AM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF HOMER...
  NORTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 415 AM CDT

* AT 317 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SHONGALOO...OR 13 MILES NORTHWEST OF HOMER...AND MOVING EAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAYNESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3265 9287 3269 9340 3301 9332 3302 9285
      3301 9285 3302 9284 3301 9281
TIME...MOT...LOC 0819Z 272DEG 13KT 3291 9321

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:00 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 12:00 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT TUE JUN 12 2012

.DISCUSSION...
SEVERE TSTM WATCH JUST ISSUED FOR ALL SW AR...AND EXTENDING
WESTWARD INTO PORTIONS NE TX...NORTH OF I-20...AND SE OK. UNCERTAINTY
WHETHER STORMS WILL MAINTAIN THEIR INTENSITY ALL NIGHT...BUT FOR NOW
WATCH IN EFFECT UNTIL 6 AM./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  73  90  71 /  30  40  30  30  20
MLU  75  90  72  89  69 /  50  40  30  30  20
DEQ  72  89  68  88  66 /  50  40  30  30  20
TXK  73  90  71  89  68 /  40  40  30  30  20
ELD  73  89  70  89  66 /  50  40  30  30  20
TYR  76  90  73  89  72 /  30  30  30  30  20
GGG  76  91  73  89  71 /  30  40  30  30  20
LFK  76  93  74  90  71 /  20  30  30  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 11 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1200 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A
COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT
WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY
BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
121700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1200 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS
TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF
INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY
STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY
STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT
HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR
THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON
THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE
THUNDERSTORMS.

19

In the hours before

Special weather statement, Jun 11, 10:25 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT MON JUN 11 2012

LAZ006-014-021-120430-
CALDWELL-OUACHITA-UNION-
1025 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...OUACHITA AND CALDWELL...

INCLUDING THE FOLLOWING LOCATIONS...
     BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...
     STERLINGTON...SWARTZ AND WEST MONROE...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES NORTH OF CLAIBORNE...AND NEAR
FAIRBANKS...MOVING SOUTH AT 35 MPH. THESE STORMS WILL MOVE ACROSS
THE MONROE AREA SHORTLY.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

VII
Special weather statement, Jun 11, 11:12 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT MON JUN 11 2012

OKZ077-120515-
MCCURTAIN-
1112 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF OCTAVIA...OR 26
MILES SOUTHEAST OF CLAYTON...MOVING SOUTHEAST AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Special weather statement, Jun 12, 1:57 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
157 AM CDT TUE JUN 12 2012

ARZ073-LAZ006-120800-
UNION-
157 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     JUNCTION CITY AND WESSON...

AT 154 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WESSON...OR 5 MILES NORTHWEST OF
JUNCTION CITY...MOVING SOUTHEAST AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

06
Special weather statement, Jun 12, 2:11 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 AM CDT TUE JUN 12 2012

ARZ070-TXZ097-120815-
BOWIE-MILLER-
211 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     GENOA...MANDEVILLE...TEXARKANA...HOOKS...NASH...REDWATER AND
     WAKE VILLAGE...

AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HOOKS...OR 6 MILES WEST OF WAKE
VILLAGE...MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Jun 12, 3:10 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     TSTM WND DMG     3 N MOUNT PLEASANT      33.21N 94.98W
06/12/2012                   TITUS              TX   FIRE DEPT/RESCUE

            TREE ON HOUSE ON HIGHWAY 271 NORTH OF CO RD 1435.

&&

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:57 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo63 min
Jun 12, 4:10 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union65 min
Jun 12, 4:32 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Webster58 min
Jun 12, 5:13 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union62 min
Jun 12, 6:25 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.